MAUDE Adverse Event Report: COOK IRELAND LTD ZILVER PTX 35 DRUG-ELUTING STENT; NIU STENT, SUPERFICIAL FEMORAL ARTERY, DRUG-ELUTING

COOK IRELAND LTD ZILVER PTX 35 DRUG-ELUTING STENT; NIU STENT, SUPERFICIAL FEMORAL ARTERY, DRUG-ELUTING
Model Number G24890
Medical Device Problem Codes Obstruction of Flow (2423); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Pain (1994)
Date of Event 03/15/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Pma/510(k) # = p100022.Cook ireland ltd (manufacturer) is submitting this report on behalf of cook medical incorporated (cmi)(importer).Exemption number: e2016031.Information pertaining to section g.1 as follows: importer site contact and address: (b)(4) cook medical incorporated (cmi) 1025 acuff road p.O box 4195 bloomington indiana 47402-4195.Importer site establishment registration number: 3005580113.Investigation is still pending.A follow up mdr will be submitted to include the investigation conclusions.Complaints of this nature will continue to be monitored for potential emerging trends.
 
Event or Problem Description
(b)(4) study, pt (b)(6), worsened claudication/rest pain, possibly related to study product.Two zilver® ptx® v study stents were placed.The first, 6 mm x 80 mm and the second, 6 mm x 60 mm on (b)(6) 2015 the patient received two study stents in the left proximal sfa.The study lesion was 40 mm long with 80% diameter stenosis, severe calcification and no thrombus.Pre-stent dilatation was performed with one inflation of a 5 mm x 150 mm balloon.Post-stent dilatation was performed with one inflation of a 6 mm x 60 mm balloon.Final angiography measurements revealed 0 % residual stenosis in the study lesion.There was no thrombus or dissection and the entire length of the stents were apposed to the vessel wall.On (b)(6) 2019 the 4-year follow-up assessment and ultrasound were completed.The ultrasound revealed 50-99% stenosis within the study stent.Left abi measured 0.95 and left rutherford classification was two.On (b)(6) 2019 (1421 days post-procedure), the patient complained of worsened claudication/rest pain.On the same day the patient underwent percutaneous balloon dilation (identified on the case report form as stent 1).The procedure report identified in-stent stenosis of the left superficial femoral artery stent (stent # not specified).The investigator indicated that the event was possibly related to the study product.Pre-existing atherosclerosis was also noted to have caused or contributed to the event.The device did not malfunction or deteriorate in characteristics or performance.The event was not considered serious.The intervention was considered successful with less than 50% residual stenosis remaining after treatment.
 
Additional Manufacturer Narrative
 
Event or Problem Description
12-004, study pt (b)(6), worsened claudication/rest pain, possibly related to study product.Two zilver® ptx® v study stents were placed.The first, 6 mm x 80 mm and the second, 6 mm x 60 mm on (b)(6) 2015 the patient received two study stents in the left proximal sfa.The study lesion was 40 mm long with 80% diameter stenosis, severe calcification and no thrombus.Pre-stent dilatation was performed with one inflation of a 5 mm x 150 mm balloon.Post-stent dilatation was performed with one inflation of a 6 mm x 60 mm balloon.Final angiography measurements revealed 0 % residual stenosis in the study lesion.There was no thrombus or dissection and the entire length of the stents were apposed to the vessel wall.On (b)(6) 2019 the 4-year follow-up assessment and ultrasound were completed.The ultrasound revealed 50-99% stenosis within the study stent.Left abi measured 0.95 and left rutherford classification was two.On (b)(6) 2019 (1421 days post-procedure), the patient complained of worsened claudication/rest pain.On the same day the patient underwent percutaneous balloon dilation (identified on the case report form as stent 1).The procedure report identified in-stent stenosis of the left superficial femoral artery stent (stent # not specified).The investigator indicated that the event was possibly related to the study product.Pre-existing atherosclerosis was also noted to have caused or contributed to the event.The device did not malfunction or deteriorate in characteristics or performance.The event was not considered serious.The intervention was considered successful with less than 50% residual stenosis remaining after treatment.
 
Event or Problem Description
This report is being submitted based on the need for intervention (balloon angioplasty).12-004, study pt (b)(6), worsened claudication/rest pain, possibly related to study product.Two zilver® ptx® v study stents were placed.The first, 6 mm x 80 mm and the second, 6 mm x 60 mm on (b)(6) 2015 the patient received two study stents in the left proximal sfa.The study lesion was 40 mm long with 80% diameter stenosis, severe calcification and no thrombus.Pre-stent dilatation was performed with one inflation of a 5 mm x 150 mm balloon.Post-stent dilatation was performed with one inflation of a 6 mm x 60 mm balloon.Final angiography measurements revealed 0 % residual stenosis in the study lesion.There was no thrombus or dissection and the entire length of the stents were apposed to the vessel wall.On (b)(6) 2019 the 4-year follow-up assessment and ultrasound were completed.The ultrasound revealed 50-99% stenosis within the study stent.Left abi measured 0.95 and left rutherford classification was two.On (b)(6) 2019 (1421 days post-procedure), the patient complained of worsened claudication/rest pain.On the same day the patient underwent percutaneous balloon dilation (identified on the case report form as stent 1).The procedure report identified in-stent stenosis of the left superficial femoral artery stent (stent # not specified).The investigator indicated that the event was possibly related to the study product.Pre-existing atherosclerosis was also noted to have caused or contributed to the event.The device did not malfunction or deteriorate in characteristics or performance.The event was not considered serious.The intervention was considered successful with less than 50% residual stenosis remaining after treatment.
 
Additional Manufacturer Narrative
Pma/510(k) #: p100022.Cook ireland ltd (manufacturer) is submitting this report on behalf of cook medical incorporated (cmi)(importer).Exemption number: e2016031.Information pertaining to section g.1 as follows: importer site contact and address: (b)(4).Cook medical incorporated (cmi) 1025 acuff road p.O box 4195 bloomington indiana 47402-4195.Importer site establishment registration number: 3005580113.Device evaluation: it should be noted that there are two files related to this complaint.For details of the second investigation, please refer to 3001845648-2019-00196.The ziv6-35-125-6-80-ptx device of lot number c1080361 involved in this complaint was implanted in the patient, and was not available for evaluation.With the information provided, a document based investigation was conducted.Document review prior to distribution ziv6-35-125-6-80-ptx devices are subjected to a visual inspection and functional checks to ensure device integrity.A review of the manufacturing records for ziv6-35-125-6-80-ptx of lot number c1080361 did not reveal any discrepancies that could have contributed to this complaint issue.The review of relevant manufacturing records, confirms the failure mode has not previously occurred with the current lot number.Based on the information available to date, there is no evidence to suggest that there are any manufacturing issues associated with lot number c1080361.There is no evidence to suggest that the customer did not follow the instructions for use.However, it should be noted that ¿worsened claudication/rest pain¿ is listed as a known potential adverse event within the ifu.Image review images were provi:ded to support the complaint investigation.They were reviewed through cook research inc.(cri) and the following comments were provided by the independent reviewer: impression: 1.The complaint is not confirmed because imaging of the complaint event was not provided and imaging leading up the complaint event did not consistently demonstrate a stenosis greater than 50%.2.Although 50-90% stenosis of the mid stents at 12 months and the proximal stent at 24 months base on elevated psvs and prv ratios was demonstrated, improvement to below 50% at 36 months coincided with straightening of the sfa.The curvature that occurs with knee and or hip flexion transiently increased in-stent stenosis to greater than 50%.This is consistent with the variable stent length measurements observed and the dynamic nature of the sfa.3.Stent inflow at implantation was limited by a 50% proximal sfa stenosis.Root cause review: a definitive root cause could not be determined from the available information.A possible root cause could be attributed to patient pre-existing conditions and/or curvature of the stent that occurs with knee and/or hip flexion.From the information provided it is known that the patient had a history of coronary artery disease, hypertension, type ii diabetes, hypercholesterolemia and is a current smoker.The file states that pre-existing atherosclerotic disease may have caused and/or contributed to this event.It is also known from the information provided that the device did not malfunction or deteriorate in characteristics or performance.Summary : complaint is confirmed based on customer testimony.According to the initial reporter, the patient required percutaneous balloon dilation.Complaints of this nature will continue to be monitored for potential emerging trends.

Brand Name
ZILVER PTX 35 DRUG-ELUTING STENT
Common Device Name
NIU STENT, SUPERFICIAL FEMORAL ARTERY, DRUG-ELUTING
Manufacturer (Section D)
COOK IRELAND LTD
o halloran road
limerick
MDR Report Key8591119
Report Number3001845648-2019-00195
Device Sequence Number11333055
Product Code NIU
UDI-Device Identifier10827002248905
UDI-Public(01)10827002248905(17)151218(10)C1080361
Combination Product (Y/N)N
Initial Reporter StateMD
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/06/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date12/18/2015
Device Model NumberG24890
Device Catalogue NumberZIV6-35-125-6-80-PTX
Device Lot NumberC1080361
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Distributor Facility Aware Date04/10/2019
Event Location Hospital
Initial Date Received by Manufacturer 04/11/2019
Supplement Date Received by Manufacturer04/11/2019
04/11/2019
Initial Report FDA Received Date05/08/2019
Supplement Report FDA Received Date06/06/2019
07/04/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age54 YR